Hi;
First of all, I want to thank you for caring about your friend and for reaching out to try to help her!!
Most importantly, let her know that SHE IS NOT CRAZY! Every Rheumatologist knows that depression is (unfortunately) one of the most common symptoms of LUPUS and most of us are on some type of anti-depressant (I am on my 3rd type of anti-depressant! currently using PAXIL). She needs to see a Rheumatologist or, at the very least, an internal medicine doctor.
Those of us who suffer from LUPUS absolutely hate it when uninformed doctors dismiss us and try to tell us that we are crazy!! Also, difficulty sleeping is another common symptom (especially with cutaneous lupus) and is even a side-effect of some of the medication. Tell her to be very, very careful about which drug she uses to help her sleep because of interractions with her medications.
Her current medications are the most common for the rash, pain and lesions. However, it generally takes several months to really see the benefits of the medications. If the rash and itching are persistent, doctor's may suggest oral steroids like prednisone and/or immunosuppressants like cyclosporin. She might also want to ask a lupus specialist (aka: rheumatologist) about using antihistamines for the itching!
In the meantime, she should avoid the sun as much as possible and use a good sun screen. Start taking warm to cool baths (not hot) and avoid using scubbers or rough wash cloths. Keep her skin moisturized and wear clothing that allows her skin to breath (light weight cottons). I used to actually ice my body down when the itching was unbearable..that was my own personal remedy :roll:
I hope that I have been helpful.....Do have her find a good LUPUS specialist and to learn about her disease (she may have to educate her doctor's herself!)
Please let me know if I can do more to answer your questions
Saysusie